Alert archive / Minnesota / River Flood Watches in 2015

River Flood Watch 1, NWS Twin Cities, MN

January 10, 2015Chippewa County, Renville County, Yellow Medicine County, Minnesota

NWS Twin Cities, MN issued this river flood watch at Jan 10, 2015, 12:50 PM CST for Chippewa County, Renville County, Yellow Medicine County, Minnesota. It took effect at Jan 13, 2015, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 10, 2015, 12:50 PM CST (18:50 UTC)
In effect from
Jan 13, 2015, 6:00 PM CST
Expired
Jan 13, 2015, 10:06 AM CST
In force
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Chippewa County, MN, Renville County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 149 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Minnesota River at Granite Falls (GTEM5). The gauge peaked at 887.35 ft at Jan 10, 2015, 12:00 PM CST.

actionminormoderate88288488688889001/1001/1101/1201/1301/14
Action stage
883 ft
Minor stage
885 ft
Moderate stage
889 ft
Major stage
892 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05311150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WGUS63 KMPX 101851
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1250 PM CST SAT JAN 10 2015

...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA...

  MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND
  YELLOW MEDICINE COUNTIES 

.THIS RIVER FORECAST IS BASED ON AN ICE JAM WHICH HAS BEEN REPORTED IN THE AREA.
 THE MINNESOTA RIVER IS RISING...AND WAS NEAR THE WALKING BRIDGE UPSTREAM FROM 
 HIGHWAY 212 AND DOWNSTREAM FROM THE DAM. THIS LOCATION IS PRONE TO ICE JAM FLOODING.
 
 ICE JAMS CAN RESULT IN RAPID FLUCTUATIONS IN WATER LEVELS WITH LITTLE OR NO WARNING.

MNC023-129-173-121850-
/O.NEW.KMPX.FL.A.0001.150112T0600Z-000000T0000Z/
/GTEM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1250 PM CST SAT JAN 10 2015

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MINNESOTA RIVER AT GRANITE FALLS
* FROM LATE SUNDAY NIGHT UNTIL FURTHER NOTICE.
* AT 12:15 PM SATURDAY THE STAGE WAS 887.4 FEET.
* MINOR FLOODING IS POSSIBLE.
* MINOR FLOODING OCCURS AT 888.5 FEET. FLOOD WATERS BEGIN TO ENCROACH THE ALLEY WAY
  ALONG THE RIVER AT THE FOOT BRIDGE. 
* AT 889.5 FEET FLOOD WATERS BEGIN TO TOP THE CONTROLLING BANK AT HIGHWAY 212.   
* BANKFULL STAGE IS 890.5 FEET.

* FORECAST...IF RIVER LEVELS CONTINUE TO RISE AT THE CURRENT RATE MINOR FLOODING MAY OCCUR 
  BY EARLY MONDAY MORNING. HOWEVER...IF THE ICE JAM GROWS SIGNIFICANTLY FLOODING MAY OCCUR
  EARLIER THEN ANTICIPATED. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE SITUATION'
  AND WILL ISSUE ADDITIONAL STATEMENTS LATER THIS WEEKEND. 

$$
6 follow-up statements
186 
WGUS63 KMPX 101924
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
124 PM CST SAT JAN 10 2015

...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA...

  MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND
  YELLOW MEDICINE COUNTIES 

.THIS RIVER FORECAST IS BASED ON AN ICE JAM WHICH HAS BEEN 
 REPORTED IN THE AREA. THE MINNESOTA RIVER IS RISING...AND
 THE FLOOD WATERS WAS NEAR THE WALKING BRIDGE UPSTREAM 
 FROM HIGHWAY 212 AND DOWNSTREAM FROM THE DAM. THIS LOCATION
 IS PRONE TO ICE JAM FLOODING.
 
 ICE JAMS CAN RESULT IN RAPID FLUCTUATIONS IN WATER LEVELS 
 WITH LITTLE OR NO WARNING.

MNC023-129-173-121924-
/O.CON.KMPX.FL.A.0001.150112T0600Z-000000T0000Z/
/GTEM5.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
124 PM CST SAT JAN 10 2015

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE MINNESOTA RIVER AT GRANITE FALLS
* FROM LATE SUNDAY NIGHT UNTIL FURTHER NOTICE.
* AT 12:15 PM SATURDAY THE STAGE WAS 887.4 FEET.
* MINOR FLOODING IS POSSIBLE.
* MINOR FLOODING OCCURS AT 888.5 FEET. FLOOD WATERS BEGIN TO 
  ENCROACH THE ALLEY WAY ALONG THE RIVER AT THE FOOT BRIDGE. 
* AT 889.5 FEET FLOOD WATERS BEGIN TO TOP THE CONTROLLING 
  BANK AT HIGHWAY 212.   
* BANKFULL STAGE IS 890.5 FEET.

* FORECAST...IF RIVER LEVELS CONTINUE TO RISE AT THE CURRENT RATE
  MINOR FLOODING MAY OCCUR BY EARLY MONDAY MORNING. HOWEVER...IF 
  THE ICE JAM GROWS SIGNIFICANTLY FLOODING MAY OCCUR EARLIER 
  THEN ANTICIPATED. THE  NATIONAL WEATHER SERVICE WILL CONTINUE
  TO MONITOR THE SITUATION AND WILL ISSUE ADDITIONAL STATEMENTS 
  LATER THIS WEEKEND. 

$$
373 
WGUS63 KMPX 110108
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
708 PM CST SAT JAN 10 2015

...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...
  MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND
  YELLOW MEDICINE COUNTIES 

.THIS RIVER FORECAST IS BASED ON AN ICE JAM WHICH HAS BEEN REPORTED 
IN THE GRANITE FALLS AREA. 
THE POTENTIAL FOR RISING WATER IS NEAR THE WALKING BRIDGE LOCATED 
UPSTREAM FROM HIGHWAY 212...AND DOWNSTREAM FROM THE DAM. 

THIS LOCATION IS PRONE TO ICE JAM FLOODING. 

ICE JAMS CAN RESULT IN RAPID FLUCTUATIONS IN WATER LEVELS WITH LITTLE 
OR NO WARNING. 
 
MNC023-129-173-130108-
/O.CON.KMPX.FL.A.0001.150112T1200Z-000000T0000Z/
/GTEM5.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
708 PM CST SAT JAN 10 2015

THE FLOOD WATCH CONTINUES FOR
  THE MINNESOTA RIVER AT GRANITE FALLS
* FROM MONDAY MORNING UNTIL FURTHER NOTICE.
* AT  6:15 PM SATURDAY THE STAGE WAS 887.1 FEET.
* MINOR FLOODING IS POSSIBLE.
* BANK FULL STAGE IS 890.5 FEET.
* MINOR FLOODING OCCURS AT 888.5 FEET. FLOOD WATERS BEGIN TO 
  ENCROACH THE ALLEY WAY ALONG THE RIVER AT THE FOOT BRIDGE. 
* AT 889.5 FEET FLOOD WATERS BEGIN TO TOP THE CONTROLLING 
  BANK AT HIGHWAY 212.   
* BANK FULL STAGE IS 890.5 FEET.

* FORECAST...IF RIVER LEVELS CONTINUE TO RISE AT THE CURRENT RATE
  MINOR FLOODING MAY OCCUR BY MONDAY MORNING. HOWEVER...IF 
  THE ICE JAM GROWS SIGNIFICANTLY FLOODING MAY OCCUR EARLIER 
  THEN ANTICIPATED. THE  NATIONAL WEATHER SERVICE WILL CONTINUE
  TO MONITOR THE SITUATION AND WILL ISSUE ADDITIONAL STATEMENTS 
  LATER THIS WEEKEND. 

$$
CARLYON
116 
WGUS63 KMPX 111642
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1042 AM CST SUN JAN 11 2015

...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...
  MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND
  YELLOW MEDICINE COUNTIES 

.THIS RIVER FORECAST IS BASED ON AN ICE JAM WHICH HAS BEEN REPORTED 
IN THE GRANITE FALLS AREA...DOWNSTREAM OF THE GAUGE. ONE TAINTER GATE
WAS CLOSED AT THE DAM YESTERDAY...WHICH HAS REDUCED FLOWS. HOWEVER
...THE POTENTIAL FOR RISING WATER REMAINS NEAR THE WALKING BRIDGE LOCATED 
UPSTREAM FROM HIGHWAY 212...AND DOWNSTREAM FROM THE DAM. 

THIS LOCATION IS PRONE TO ICE JAM FLOODING. 

ICE JAMS CAN RESULT IN RAPID FLUCTUATIONS IN WATER LEVELS WITH LITTLE 
OR NO WARNING. 

MNC023-129-173-131642-
/O.CON.KMPX.FL.A.0001.150114T0000Z-000000T0000Z/
/GTEM5.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1042 AM CST SUN JAN 11 2015

THE FLOOD WATCH CONTINUES FOR
  THE MINNESOTA RIVER AT GRANITE FALLS
* FROM TUESDAY EVENING UNTIL FURTHER NOTICE.
* AT 10:15 AM SUNDAY THE STAGE WAS 886.8 FEET.
* MINOR FLOODING IS POSSIBLE.
* BANK FULL STAGE IS 890.5 FEET.
* MINOR FLOODING OCCURS AT 888.5 FEET. FLOOD WATERS BEGIN TO 
  ENCROACH THE ALLEY WAY ALONG THE RIVER AT THE FOOT BRIDGE. 
* AT 889.5 FEET FLOOD WATERS BEGIN TO TOP THE CONTROLLING 
  BANK AT HIGHWAY 212.  
* BANKFULL STAGE IS 890.5 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY TUESDAY EVENING. HOWEVER
  ...IF THE ICE JAM GROWS SIGNIFICANTLY FLOODING MAY OCCUR EARLIER 
  THEN ANTICIPATED. THE NATIONAL WEATHER SERVICE WILL CONTINUE
  TO MONITOR THIS DEVELOPING SITUATION AND WILL ISSUE ADDITIONAL
  STATEMENTS AS WE ENTER THE NEW WORK WEEK. 
  
$$
636 
WGUS63 KMPX 120036
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
636 PM CST SUN JAN 11 2015

...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...
  MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND
  YELLOW MEDICINE COUNTIES 

.THIS RIVER FORECAST IS BASED ON AN ICE JAM WHICH HAS BEEN REPORTED 
IN THE GRANITE FALLS AREA...DOWNSTREAM OF THE GAUGE. 
THE POTENTIAL FOR RISING WATER REMAINS NEAR THE WALKING BRIDGE LOCATED 
UPSTREAM FROM HIGHWAY 212...AND DOWNSTREAM FROM THE DAM. 

THIS LOCATION IS PRONE TO ICE JAM FLOODING. 

ICE JAMS CAN RESULT IN RAPID FLUCTUATIONS IN WATER LEVELS WITH LITTLE 
OR NO WARNING. 

MNC023-129-173-140036-
/O.CON.KMPX.FL.A.0001.150114T0000Z-000000T0000Z/
/GTEM5.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
636 PM CST SUN JAN 11 2015

THE FLOOD WATCH CONTINUES FOR
  THE MINNESOTA RIVER AT GRANITE FALLS
* FROM TUESDAY EVENING UNTIL FURTHER NOTICE.
* AT  6:15 PM SUNDAY THE STAGE WAS 886.7 FEET.
* MINOR FLOODING IS POSSIBLE.
* BANK FULL STAGE IS 890.5 FEET.
* MINOR FLOODING OCCURS AT 888.5 FEET. FLOOD WATERS BEGIN TO 
  ENCROACH THE ALLEY WAY ALONG THE RIVER AT THE FOOT BRIDGE. 
* AT 889.5 FEET FLOOD WATERS BEGIN TO TOP THE CONTROLLING 
  BANK AT HIGHWAY 212.  
* BANK FULL STAGE IS 890.5 FEET.
* FORECAST...FLOOD STAGE MAY BE REACHED BY TUESDAY EVENING. 
  HOWEVER...IF THE ICE JAM GROWS SIGNIFICANTLY FLOODING MAY OCCUR 
  EARLIER THEN ANTICIPATED. 
  THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS DEVELOPING 
  SITUATION AND WILL ISSUE ADDITIONAL STATEMENTS AS NEEDED. 

$$
736 
WGUS63 KMPX 121728
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1128 AM CST MON JAN 12 2015

...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...
  MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND
  YELLOW MEDICINE COUNTIES 

.THIS RIVER FORECAST IS BASED ON AN ICE JAM THAT IS OCCURRING
DOWNSTREAM OF GRANITE FALLS...CAUSING SOME WATER TO RISE IN THE 
GRANITE FALLS AREA. WATER LEVELS IN GRANITE FALLS WILL FLUCTUATE NEAR 
OR BELOW FLOOD STAGE FOR THE IMMEDIATE FUTURE. GIVEN THE UNCERTAIN 
NATURE OF THIS ICE JAM...THE FLOOD WATCH REMAINS IN EFFECT ALTHOUGH 
THE IMPACT THREAT IS LOW AT THIS TIME.

MNC023-129-173-141728-
/O.CON.KMPX.FL.A.0001.000000T0000Z-000000T0000Z/
/GTEM5.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1128 AM CST MON JAN 12 2015

THE FLOOD WATCH CONTINUES FOR
  THE MINNESOTA RIVER AT GRANITE FALLS
* UNTIL FURTHER NOTICE.
* AT 10:15 AM MONDAY THE STAGE WAS 886.8 FEET.
* MINOR FLOODING IS POSSIBLE.
* FLOOD STAGE IS 888.5 FEET.
* AT 888.5 FEET...WATER BEGINS TO ENCROACH THE ALLEY WAY ALONG THE 
  FOOT BRIDGE IN GRANITE FALLS.

* FORECAST...FLOOD STAGE MAY BE REACHED BY TUESDAY EVENING. THE RIVER 
IS FORECAST TO FLUCTUATE NEAR OR BELOW FLOOD STAGE ALL WEEK.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS DEVELOPING
SITUATION AND WILL ISSUE FURTHER STATEMENTS AND UPDATES AS CONDITIONS 
CHANGE. PLEASE REPORT ANY FLOOD IMPACTS TO THE NATIONAL WEATHER SERVICE
AT 1-800-692-2110.

$$
902 
WGUS63 KMPX 131606
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1006 AM CST TUE JAN 13 2015

...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND
  YELLOW MEDICINE COUNTIES

.THE MINNESOTA RIVER AT GRANITE FALLS WILL CONTINUE TO FLUCTUATE 
AT FAIRLY HIGH LEVELS FOR THE IMMEDIATE FUTURE DUE TO A PARTIAL
ICE JAM DOWNSTREAM. AT THIS POINT...ENOUGH WATER IS GETTING THROUGH
THE JAM TO KEEP THE RIVER BELOW FLOOD STAGE AT GRANITE FALLS. SINCE
THERE IS CURRENTLY NO SIGNIFICANT THREAT OF FLOODING OR PUBLIC 
IMPACTS...THE FLOOD WATCH HAS BEEN CANCELLED. 

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE SITUATION
AND WILL ISSUE FURTHER UPDATES IF CONDITIONS OR FORECASTS CHANGE.

MNC023-129-173-131636-
/O.CAN.KMPX.FL.A.0001.000000T0000Z-000000T0000Z/
/GTEM5.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1006 AM CST TUE JAN 13 2015

THE FLOOD WATCH IS CANCELLED FOR
  THE MINNESOTA RIVER AT GRANITE FALLS
* AT  9:15 AM TUESDAY THE STAGE WAS 887.1 FEET.
* FLOOD STAGE IS 888.5 FEET.

$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Jan 10, 11:14 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 10, 11:14 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1114 AM CST SAT JAN 10 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 408 AM CST SAT JAN 10 2015

HIGH PRESSURE THIS MORNING IS ALREADY DOWN INTO THE MID MS/LOWER OH
RIVER VALLEYS. THIS HAS ALLOWED WINDS TO TURN OUT OF THE SW ACROSS
THE ENTIRE AREA OVERNIGHT. THESE SW WINDS REALLY PUT A DAMPER ON
TEMPERATURE DROPS OVERNIGHT...WHICH IN TURN HAS KEPT WIND CHILL
VALUES LARGELY IN THE IN THE -15 TO -20 RANGE...WELL SHORT OF THE
-25 ADVY CRITERIA. UNLESS SOMETHING DRASTIC CHANGES...WILL LIKELY
CANCEL MOST...IF NOT ALL OF THE ADVY WITH THE MORNING FORECAST
UPDATE.

BY THE AFTERNOON...A COLD FRONT CURRENTLY MOVING INTO NW NODAK WILL
BE WORKING ACROSS MN. WAA OUT AHEAD OF THE BOUNDARY WILL HELP SEND
TEMPERATURES BACK INTO THE DOUBLE DIGITS ABOVE ZERO...WITH SOME 20S
LIKELY DOWN ALONG THE I-90 CORRIDOR. FOR THIS FORECAST...STUCK
PRETTY CLOSE TO A RAW MODEL CONSENSUS AND BIAS CORRECTED MODEL
CONSENSUS FORECAST...WHICH HAVE BEEN THE DOMINATE PIECES OF GUIDANCE
OVER THE PAST WEEK IN THE VERIFICATION DEPARTMENT. NO PRECIPITATION
IS EXPECTED WITH THIS BOUNDARY...BUT IT DOES LOOK LIKE THERE WILL BE
ENOUGH MOISTURE ON THE NOSE OF THE LLJ TO GENERATE A FAIRLY
EXTENSIVE BANK OF CLOUDS IN THE 4K-6K FOOT RANGE BY THE AFTERNOON
ALONG AND AHEAD OF THE BOUNDARY...AS SEEN WITH HRRR CLOUD FORECAST.

TONIGHT...SAID BOUNDARY WILL SLIP SE OF THE MPX AREA...WITH LIGHT NW
WINDS OVERSPREADING THE AREA ONCE AGAIN. HOWEVER...CAA LOOKS PRETTY
MINIMAL BEHIND THE FRONT. IN ADDITION...WE LOOK TO HAVE EXTENSIVE
MID/UPPER LEVEL CLOUDS OVERNIGHT...SO TEMPERATURES CERTAINLY WILL
NOT CRASH. A LOOK AT VERIFICATION STATISTICS OVER THE PAST WEEK
SHOWS OUR LOW FORECASTS FOR 24 HOURS OUT HAVE HAD A PRETTY DISTINCT
COLD BIAS OF 3-6 DEGREES. DURING THIS TIME...THE BIAS CORRECTED
CONSENSUS GRIDS AND STRAIGHT RAW MODEL BLEND HAVE PERFORMED BEST FOR
LOWS...SO THIS FORECAST STAYED PRETTY CLOSE TO THOSE NUMBERS...WITH
LOWS TONIGHT CURRENTLY FORECAST TO REMAIN ABOVE -10F ACROSS THE
ENTIRE MPX AREA. WITH THAT SAID...WINDS WILL LIKELY GO CALM FROM SE
MN INTO WRN WI...AND IF THOSE MID/UPPER CLOUDS ARE NOT THERE...THEN
TEMPERATURES COULD EASILY END UP SEVERAL DEGREE COOLER THAN WHAT WE
CURRENTLY HAVE GIVEN THE POTENTIAL FOR STRONG RADIATIONAL COOLING
WITH CLEAR SKIES AND LIGHT WINDS.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 408 AM CST SAT JAN 10 2015

NOT MUCH TO TALK ABOUT IN THE LONG TERM PORTION OF THE FORECAST...AS
WEAK RIDGING ALOFT BECOMES PREVALENT. THE MAIN ITEM OF INTEREST WILL
BE THE MODERATING TEMPERATURE TREND THAT WILL ENSUE...WITH READINGS
CLIMBING ABOVE MID JANUARY NORMALS TOWARD THE END OF THE UPCOMING
WEEK.

IN THE WAKE OF THE WEAK TROUGH...LOW LEVEL COLD AIR ADVECTION WILL
KEEP SUNDAY ON THE COOL SIDE OF NORMAL...WITH HIGHS RANGING FROM
THE SINGLE DIGITS /KAXN/ TO THE LOWER TEENS /KMSP-KEAU/. A
REINFORCEMENT OF COLD AIR/HIGH PRESSURE ARRIVES ON SUNDAY NIGHT
AND MONDAY. WIND CHILLS WILL THREATEN THE -25 WIND CHILL CRITERIA
BOTH SUNDAY NIGHT AND MONDAY NIGHT...ALTHOUGH BOTH NIGHTS LOOK
BORDERLINE FOR NEEDING AN ADVISORY.

TUESDAY BRINGS THE EXIT OF THE AFOREMENTIONED HIGH PRESSURE AREA
OFF TO THE SOUTHEAST...WITH WESTERLY FLOW AND WEAK RIDGING
ALLOWING FOR WARMING TEMPERATURES FOR THE LATTER HALF OF THE WEEK.
BY WEDNESDAY...HIGHS IN THE 20S APPEAR ACHIEVABLE...WITH 30S
EXPECTED BY NEXT WEEKEND.

AS FAR AS PRECIPITATION IS CONCERNED...THE NEXT 7 DAYS APPEAR
DRY...WITH LONG RANGE MODELS NOT INDICATING ANY SYSTEMS ENTERING
THE AREA UNTIL AROUND THE 19TH-20TH OF JANUARY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1104 AM CST SAT JAN 10 2015

HIGH CONFIDENCE THAT LOW END VFR CIGS WILL CONTINUE THRU THE AFTN
ACROSS THE SE 1/3 OF MPX CWA. BASICALLY AFFECTING
KMSP/KRNH/KEAU...WITH ONLY SCATTERED CLDS OF 3-4K FOR
KRWF/KSTC/KAXN. AFT 00Z...VFR CONDS WILL PREVAIL WITH LIGHT S/SW
WINDS EARLY BECOMING NW/NNW OVERNIGHT/SUNDAY MORNING. THE NEXT
SYSTEM MOVING QUICKLY SE ACROSS THE NORTHERN PLAINS MAY ALLOW FOR
MVFR CIGS TO DEVELOP AT KAXN BY THE END OF THE TAF PERIOD. BUT
CONFIDENCE REMAINS LOW AT THIS TIME.

KMSP...

HIGH CONFIDENCE OF LOW END VFR CIGS /3.5-4K/ WILL CONTINUE THRU
21Z...THEN VFR CONDS THRU THE EVENING/OVERNIGHT HRS. WINDS WILL
CONTINUE FROM SSE ARND 6-8 KTS EARLY THIS AFTN...VEERING TO THE
SSW/SW BY THE MID/LATE AFTN...AND MORE NW THIS EVENING BUT BLW 7
KTS. CONFIDENCE REMAINS LOW ON MVFR CIGS DEVELOPING SUNDAY AFTN AS
THE NEXT SYSTEM AFFECT THE UPPER MIDWEST. WILL INTRODUCE SCT020
CIGS OF 4K AFT 18Z.

/OUTLOOK FOR KMSP/

SUN AFTN/EVENING...VFR. POSS MVFR CIGS EARLY. WINDS NW AT 5 KTS.
MON...VFR. WINDS N AT 5 KTS.
TUE...VFR. WINDS S AT 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...MPG
LONG TERM...LS
AVIATION...JLT
Hazardous weather outlook, Jan 10, 8:40 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
840 AM CST SAT JAN 10 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111445-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
840 AM CST SAT JAN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILL VALUES NEAR 25 BELOW ZERO ARE POSSIBLE
OVER THE REGION MONDAY...AND TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JLT

Nearby

River Flood Watches in Minnesota, 2015Every river flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.